Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS New York, NY

May 26, 2011Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at May 26, 2011, 9:46 PM EDT for Orange County, New York. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 9:46 PM EDT (01:46 UTC)
Expired
May 26, 2011, 10:30 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 10:05 PM EDTTSTM WND DMGPort Jervis, NYPORT JERVIS POLICE REPORTED MULTIPLE TREES DOWN ACROSS THE CITY
May 26, 10:18 PM EDTTSTM WND GST 63Warwick, NY
May 26, 10:25 PM EDTTSTM WND DMG1 W Prospect Hill, NYSEVERAL TREES DOWN IN THE TOWN OF DEERPARK
May 26, 10:30 PM EDTTSTM WND GST 60Goshen, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS51 KOKX 270146
SVROKX
NYC071-270230-
/O.NEW.KOKX.SV.W.0003.110527T0146Z-110527T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
946 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1030 PM EDT...

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF PORT     
  JERVIS TO 20 MILES SOUTHWEST OF PORT JERVIS...MOVING NORTHEAST AT  
  70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIONVILLE...OTISVILLE...WARWICK...GREENWOOD LAKE...MIDDLETOWN...
  FLORIDA...GOSHEN...CHESTER...MONROE...HARRIMAN...MONTGOMERY...
  WALDEN...WEST POINT...NEW WINDSOR AND GARDNERTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4150 7475 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4134 7397 4133 7398 4118 7435
      4135 7471 4143 7476
TIME...MOT...LOC 0145Z 244DEG 63KT 4160 7502 4115 7477

$$

NV
2 follow-up statements
717 
WWUS51 KOKX 270212
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1012 PM EDT THU MAY 26 2011

NYC071-270230-
/O.CON.KOKX.SV.W.0003.000000T0000Z-110527T0230Z/
ORANGE NY-
1012 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR ORANGE COUNTY...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 14 MILES NORTHWEST OF OTISVILLE TO 13 MILES SOUTH OF 
UNIONVILLE...MOVING EAST AT 55 MPH.

LAT...LON 4150 7475 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4134 7397 4133 7398 4118 7435
      4135 7471 4143 7476
TIME...MOT...LOC 0212Z 253DEG 47KT 4159 7470 4113 7446

$$

NV
668 
WWUS51 KOKX 270229
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1029 PM EDT THU MAY 26 2011

NYC071-270239-
/O.EXP.KOKX.SV.W.0003.000000T0000Z-110527T0230Z/
ORANGE NY-
1029 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WILL EXPIRE AT
1030 PM EDT...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE LINE HAS WEAKENED.

LAT...LON 4150 7475 4151 7448 4160 7438 4160 7435
      4164 7427 4161 7424 4159 7414 4162 7413
      4162 7410 4134 7397 4133 7398 4118 7435
      4135 7471 4143 7476
TIME...MOT...LOC 0229Z 253DEG 47KT 4165 7441 4119 7418

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:55 PM EDT, 51 minutes earlier.

Area forecast discussion, May 26, 8:55 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
855 PM EDT THU MAY 26 2011

.SYNOPSIS...
THE LOCAL AREA WILL BE BETWEEN A LARGE HIGH PRESSURE SYSTEM
COVERING THE WESTERN ATLANTIC OCEAN AND A NEARLY STATIONARY FRONT
EXTENDING NORTHEAST ACROSS THE APPALACHIAN MOUNTAINS THROUGH
MONDAY. THIS FRONT IS FORECAST TO MOVE EAST ACROSS THE REGION
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE ACROSS THE SOUTHEAST U.S.
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
INTENSE CONVECTION CONTINUES TO FIRE OVER A BROAD AREA EXTENDING
FROM UPSTATE NY SOUTHWEST THROUGH PA AND MD AHEAD OF A NEARLY
STATIONARY FRONT. HIGHEST INSTABILITY REMAINS JUST WEST OF THE
LOCAL AREA WITH A TORNADO WATCH IN EFFECT UNTIL 10 PM EDT FOR
COUNTIES IMMEDIATELY NORTH AND WEST OF ORANGE COUNTY NY.

THE MOST VULNERABLE PORTION OF THE LOCAL AREA WILL BE ORANGE
COUNTY THROUGH THE EVENING HOURS WITH A POSSIBILITY OF AN ISOLATED
SEVERE THUNDERSTORM. A WIDESPREAD AREA OF THUNDERSTORMS OVER
EASTERN AND CENTRAL PA CONTINUES TO FORM AND TRACK SLOWLY
NORTHEAST. THIS ACTIVITY WILL BE MONITORED CLOSELY FOR POSSIBLE
IMPACTS ON ORANGE COUNTY LATER THIS EVENING.

OTHERWISE...AREAS OF FOG THIS EVENING OVER EASTERN AND COASTAL
AREAS WILL LIKELY EXPAND INLAND LATER TONIGHT AS THE ATMOSPHERE
BECOMES INCREASING MOIST.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR EASTERN SUFFOLK COUNTY NY
AND SOUTHEAST COASTAL CT UNTIL 2 AM EDT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FORECAST MODELS SHOW THE UPPER LOW OVER THE LOWER MIDWEST GRADUALLY
WEAKENING AS IT SPINS AND LIFTS TO AN OPEN WAVE THROUGH FRIDAY NIGHT.

THE BEST DYNAMICS WILL REMAIN WEST OF THE LOCAL AREA WITH THE HIGHEST
PROBABILITY OF SCT SHOWERS AND TSTMS OCCURRING WEST AND NORTH OF NYC
FRIDAY AFTERNOON UNTIL MIDNIGHT. ISOLATED SEVERE TSTMS ARE POSSIBLE
IN THIS AREA WITH THE GREATEST THREAT OF DAMAGING WINDS AND HAIL.

OTHERWISE...TEMPERATURES ARE FORECAST TO RISE INTO THE UPPER 80S
OVER...WEST AND NORTH OF NYC...WHERE HEAT INDICES WILL REACH
AROUND 90 DEGREES.

CONDITIONS WILL BE FAVORABLE FOR THE REDEVELOPMENT OF STRATUS CLOUDS
AND AREAS OF FOG WHICH MAY BECOME LOCALLY DENSE AGAIN AFTER MIDNIGHT
FRIDAY.

IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT
FRIDAY AND FRIDAY EVENING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FRONTAL BOUNDARY TO THE NORTH AND WEST OF THE REGION REMAINS NEARLY
STATIONARY ON SATURDAY AND WEAKENS ON SUNDAY AS HIGH PRESSURE BUILDS
IN FROM THE EAST SUNDAY AND MONDAY. WITH A SOUTHERLY
FLOW...ANTICIPATING LOW STRATUS AND POTENTIALLY SOME FOG BOTH
SATURDAY AND SUNDAY MORNINGS OVER EASTERN SECTIONS BEFORE BURNING
OFF BY MIDDAY. BOTH DAYS OF THE WEEKEND ARE FORECAST TO HAVE ROUGHLY
1000 J/KG OF SBCAPE AWAY FROM THE COAST. BEST TRIGGER WOULD APPEAR
TO BE THE STATIONARY FRONT OFF TO THE NORTH AND WEST. THEREFORE HAVE
SLIGHT CHANCE TO CHANCE POPS FOR THE WESTERNMOST ZONES...WITH
SOMEWHAT LOWER POPS ON SUNDAY VS. SATURDAY. MUCH OF THE AREA SHOULD
BE DRY HOWEVER.

FOR MONDAY AND TUESDAY...GENERALLY RIDGING AT THE SURFACE AND ALOFT.
THIS SHOULD HELP KEEP US DRY BOTH DAYS IN SPITE OF HIGH SBCAPES. NOT
MUCH OF ANY TRIGGER AVAILABLE FOR CONVECTION OUTSIDE OF THERMAL
TROUGHS INLAND AND SEA BREEZE FRONTS...BUT CONFIDENCE IS NOT HIGH
ENOUGH TO PLACE IN EVEN SLIGHT CHC POPS THIS FAR OUT.

A COLD FRONT IS PROGGED TO PASS THROUGH SOMETIME DURING THE
WEDNESDAY TO WEDNESDAY EVENING TIME FRAME. TIMING IS UNCERTAIN...BUT
WITH POTENTIALLY 1500 J/KG OF SBCAPE...THERE'S CERTAINLY A CHANCE OF
THUNDERSTORMS WITH A PRE-FRONTAL TROUGH AND THE COLD FRONT ITSELF.
DRY WEATHER THEN EXPECTED ON THURSDAY WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH.

AS FOR TEMPERATURES...850MB TEMPERATURES ON SATURDAY ARE FORECAST TO
BE LOWER THAN THOSE ON FRIDAY...SO EXPECTING AN OVERALL COOLER
DAY...BUT HIGHS STILL REACHING THE 80S ACROSS SECTIONS NOT
INFLUENCED BY SEA BREEZES UNTIL MID-AFTERNOON. ON SUNDAY...SIMILAR
CLOUD COVER EXPECTED WITH A SIMILAR WIND FLOW...BUT FORECAST IS FOR
SLIGHTLY COOLER TEMPERATURES ALOFT...SO HIGHS ON SUNDAY EXPECTED TO
BE AROUND OR SLIGHTLY BELOW THOSE OF SATURDAY. 850MB TEMPERATURES
ARE THEN FORECAST TO RISE TO AROUND 18C MONDAY AND POSSIBLY ON
TUESDAY AS WELL. INLAND SPOTS CAN TOP THE 90 DEGREE MARK. COOLER ON
WEDNESDAY WITH COLD FRONT MOVING THROUGH...THEN A RETURN TO CLOSER
TO NORMAL TEMPS ON THURSDAY BEHIND THE FRONT.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT ACROSS THE OH VALLEY WILL STALL OVER UPSTATE NY AND
CNTRL PA FRI.

MOIST ONSHORE FLOW CONTINUES TO KEEP IFR OR LOWER STRATUS ACROSS
EASTERN TERMINALS. STRATUS/FOG HAS PUSHED EAST OF NYC
TERMINALS...AND QUESTION IS WHETHER IT REDEVELOPS. THERE IS
POTENTIAL FOR IFR STRATUS TO RE-DEVELOP ACROSS KJFK/KLGA LATE THIS
EVENING WITH ONSHORE FLOW...BUT THEN ERODE LATER TONIGHT AS SW FLOW
PICKS UP ALOFT. TO THE N&W OF NYC TERMINALS SHOULD BE LOOKING
MORE AT MVFR/IFR FOG. PATTERN AND CURRENT CONDITIONS SUGGEST
WIDESPREAD IFR STRATUS TO MAINTAIN ITSELF ACROSS EASTERN TERMINALS
THROUGH 06Z...THEN AS WSW WINDS PICK UP JUST ABOVE THE SURFACE
THIS MAY HELP PUSH THIS GRADUALLY EAST.

OTHER ISSUE IS SQUALL LINE OVER EASTERN PA THAT IS EXPECTED TO
GRADUALLY SLIDE EAST THIS EVENING. WITH STRENGTHENING LLJ AND HIGH
INSTABILITY SOURCE...BELIEVE THIS LINE COULD MAINTAIN ITSELF INTO
KSWF BETWEEN 02Z AND 03Z...BEFORE WEAKENING AS IT ENCOUNTERS MORE
STABLE MARITIME AIRMASS TOWARDS THE NYC/NJ METRO. STRONG WINDS
WOULD BE THE MAIN THREAT.

WARM FRONT EXPECTED TO WASH OUT ON FRIDAY...WITH GRADUALLY
IMPROVING CIGS/VSBY DURING THE MORNING HOURS. STATUS/FOG MAY
LINGER UNTIL AROUND MIDDAY AT KGON. OTHERWISE...5-6SM IN HZ
POSSIBLE DURING THE AFTERNOON. POTENTIAL FOR TSTM ACTIVITY ONCE
AGAIN LATE INT EH DAY AROUND KSWF. GUSTY SW FLOW ACROSS INTERIOR
TERMINALS...SOUTHERLY ALONG COASTAL TERMINALS FRI AFTERNOON.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: HZ ALOFT WILL LIMIT SLANTWISE VSBY THIS
EVENING...THEN AMENDMENTS POSSIBLE FOR FOG DEVELOPMENT TONIGHT.
WINDS MAY BE FARTHER RIGHT THAN FORECAST FOR FRIDAY AFTERNOON.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR FOG DEVELOPMENT LATE
TONIGHT. AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR STRATUS/FOG TONIGHT.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR CIGS/VSBY OVERNIGHT AND
IMPROVEMENT FRIDAY MORNING.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
FRI NIGHT...TSTMS POSSIBLE LATE DAY INVOF KSWF. AREAS OF IFR
CIGS/VSBY AT NIGHT.
SAT- SUN...MVFR OR LOWER CIGS/VSBY POSSIBLE LATE AT NIGHT AND IN
THE MRNG. TSTMS POSSIBLE IN THE AFTERNOON NORTH AND WEST OF NYC.
MON...MRNG MVFR OR LOWER POSSIBLE. COLD FRONT IN THE AFTN OR
OVERNIGHT WITH TSTMS POSSIBLE.
TUE...FRONT STALLS OVER THE REGION WITH MVFR OR LOWER
POSSIBLE...ESPECIALLY IN THE MRNG.

&&

.MARINE...

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR EASTERN LONG ISLAND
SOUND...THE EASTERN BAYS...AND EASTERN ATLANTIC WATERS UNTIL 2 AM
EDT.

AREASOF FOG CURRENTLY OVER THE EASTERN WATERS WILL LIKELY EXPAND
AFTER SUNSET WITH VISIBILITIES TO 1 NM OR LESS TONIGHT THROUGH
FRIDAY MORNING AND AGAIN ON FRIDAY NIGHT INTO SATURDAY MORNING.

OTHERWISE...A SOUTH PRESSURE GRADIENT WILL PERSIST WITH SOUTH WINDS
AROUND 15 KT THROUGH EARLY TONIGHT. CONDITIONS BECOME MORE FAVORABLE
FOR STRONGER S WINDS APPROACHING 20 KT MAINLY BETWEEN SANDY HOOK
AND FIRE ISLAND INLET...CALLED THE AMBROSE JET ON FRIDAY AFTERNOON
AND EVENING.

SEAS WILL GRADUALLY BUILD TO AROUND 5 FT BY SUNSET FRIDAY.

STAY TUNED TO A POTENTIAL SMALL CRAFT ADVISORY FOR WINDS AND/OR
SEAS BY LATE FRIDAY OR FRIDAY NIGHT...WHICH MIGHT BE NEEDED
THROUGH THIS WEEKEND. SEAS WILL RANGE FROM 4 TO POSSIBLY FT. WINDS
ARE FORECAST TO REMAIN BELOW 25 KT.

&&

.HYDROLOGY...
A FEW TSTMS WELL NORTH AND WEST OF NYC COULD DROP BRIEF HEAVY RAIN THROUGH
THIS EVENING AND AGAIN FRIDAY AFTERNOON THROUGH EARLY FRIDAY NIGHT.
OTHERWISE...NO SIGNIFICANT WIDESPREAD RAINFALL IS FORECAST.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR CTZ011-012.
NY...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR NYZ079-081.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ330-340-345-
     350.

&&

SYNOPSIS...GC
NEAR TERM...MAS
SHORT TERM...GC
LONG TERM...JC
AVIATION...NV
MARINE...GC/JC
HYDROLOGY...GC/JC
Hazardous weather outlook, May 26, 9:18 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
918 PM EDT THU MAY 26 2011

NYZ075-080-178-179-280130-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
918 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>010-NJZ002-004-006-103>108-NYZ067>074-078-176-177-280130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
918 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-353-355-280130-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
918 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-280130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
918 PM EDT THU MAY 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ011-012-NYZ079-280130-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
918 PM EDT THU MAY 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-280130-
SOUTHEASTERN SUFFOLK-
918 PM EDT THU MAY 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 26, 9:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
925 PM EDT THU MAY 26 2011

NJZ002-105-107-NYZ067-270230-
ORANGE-WESTERN ESSEX-WESTERN PASSAIC-WESTERN UNION-
925 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...WESTERN ESSEX...WESTERN
ORANGE AND WESTERN UNION COUNTIES...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES WEST OF
HAZEL TO 29 MILES SOUTHWEST OF BEATTYESTOWN...MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO ONE INCHES AN HOUR...IS OCCURRING WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4153 7446 4064 7430
      4059 7432 4058 7440 4058 7446 4065 7441
      4064 7445 4067 7446 4074 7438 4085 7433
      4100 7436 4101 7443 4104 7444 4102 7449
      4108 7451 4120 7440 4135 7471 4143 7476

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:31 PM EDTMarine Dense Fog AdvisoryOKX11 hr
May 26, 8:45 PM EDTDense Fog AdvisoryOKXSuffolk5 hr
May 26, 10:17 PM EDTSpecial Weather StatementOKXRockland58 min
May 27, 2:02 AM EDTDense Fog AdvisoryOKXSuffolk7 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.